Posted by: Micky | 2012-03-28

To all the RA sufferers

Have any of you changed your diet and noticed a difference in your condition? What causes flare ups?? I take my medication regularly, but i still get flare ups..especially in my wrists and ankles.. I''m on methotrexate (6 weekly), salazopyrin(4 daily), folic acid (1 daily) and plasmoquine(4 weekly mon-thurs). I take arthrexin when the pain gets too much.


Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberDoc


Rheumatoid arthritis is an auto-immune disease. There is no definate evidence about why flare-ups occur. You will have to continue with your medication and try and rest during a painful attack.


Dr Anrich

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Our users say:
Posted by: Micky | 2012-03-30

Thanks for the responses...I think I''m going to try the Omega 3.
Anna, when you started taking the Omega 3, how long did it take before you noticed a difference?

Take care

Reply to Micky
Posted by: Brian | 2012-03-30

Hi All

I suffer with Gout and I also have RA, take Methotrexate 6 weekly including Folic Acid and Plasmoquine ,Panfcort, Colchecine 2mg, Puricos 600mg, Lipitor, Co-Taureg, omega 3 daily and i still have pain in my joints.i''m under a rheumatologist but not improving.

Reply to Brian
Posted by: Anna | 2012-03-30

Hi all,

My RA used to be bad but a friend advised me to take Omega 3 (fish oil) supplements. I also upped my folic acid to 2 per day. I''m in remission after 10 years but still take my daily omega 3 supplements.

Take care

Reply to Anna
Posted by: Micky | 2012-03-29

Hi Kim, you have my sympathy. I''m 45 yrs old and feel like an old lady! I''m always walking with a limp...What is imuran? I''m also trying to lose weight cos I''m sure it would be better for the joints. I''ve also noticed that I get terrible indigestion and heartburn when I eat anything with wheat in it...I assume I''m wheat I ''m trying to cut it out of my diet..To make matters worse, I developed more tablets to take ! Anyway, take care.

Reply to Micky
Posted by: Kim | 2012-03-28

I have RA and am taking the same medication, i went on a low gi diet lost 9 kgs but nothing changed. i am extremely tired and sumtimes i feel confused, the pain is unbearable at night. I went oo imuran and picked up all the weight again, the dr took me off My hair is falling out in big patches and my Rheamatologist cannot give me answers

Reply to Kim

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.